Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Accidentally put dettol in eye. Having red and swollen eye. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi, I got dettol in my eye two nights ago. The is very red a little swollen. There is no pain and I have perfect vision with it but the redness and swelling has not gone down over the past day and a half. What should I do?
Posted Wed, 20 Mar 2013 in Vision and Eye Disorders
Answered by Dr. Pavan Kumar Gupta 28 minutes later
Thanks for writing to us.
Redness of the eyes seems to be due to chemical irritation of mucous membranes of eyes and is not XXXXXXX provided there is no damage to the cornea of eyes.
Although there is no problem with your vision which is a very good sign,but you still need a check up of our eyes by an ophthalmologist to rule out any damage of cornea.
Till you consult the eye doctor,splash your eyes regularly with cold water every 4 hours.
You may even apply ice cubes on your eyes,three to four times a day.
Try to consult an eye doctor as early as possible.

I hope it helps. Do let me know if you have any more questions
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor